I am having frequent stools three to four times for the last three days. It was not watery but a small amount in solid. I took tablet Cifran CT once daily to control frequent stools for the past three days. I find once medicine power diminishes in 24 hours, and the frequent stools start again. My wife, who is staying with me, also had frequent stools for the last three days, but the stools were not watery.
I had a fever of 99' F on the first day and took Paracetamol. I was feeling feverish on the second day, but the thermometer showed 97.6' F. I retook Paracetamol, and it reduced the body temperature, and I feel better. I am also feeling weak for the last three days. I have been testing oxygen level during the previous three days, and it is consistently above 95. I also do not have any breathing problems so far. My wife is also having slight weakness but no fever.
I am worried if this can be COVID since that can also cause frequent stools. We both had the covishield vaccine 13 days ago. I was taking medication for pulmonary tuberculosis two years back and currently undergoing medication for suspecting bone TB.
Is there any chance I am having COVID? Can COVID cause frequent stool like this? Whether tablet Cifran CT is acceptable, or will you suggest any other medicine for frequent stools? What are some drugs that I can start to prevent complications of COVID? These are some queries that I need your help with.
I am looking forward to your reply.
Welcome to icliniq.com.
It seems that you are worried.
Let me answer your queries.
Yes. There is a possibility that you have COVID-19. The COVID-19 vaccine does not give 100% protection. However, it reduces the severity of infection. Yes, the frequent stools is a symptom of COVID. Tablet Cifran CT (Ciprofloxacin and Tinidazole) is a good medicine for diarrhea. But it is to be used twice daily. Otherwise, it becomes useless, and next time it may turn ineffective. However, if your diarrhea is due to COVID, this medicine is inefficient as it has nothing to do with viral disease. Still, COVID associated diarrhea is self-limiting. You can take ORS (oral rehydration therapy) as required. Keep hydrated. If diarrhea is profuse, take tablet Racecadotril 100 mg thrice daily. Do not take if episodes are less than five to six per day.
Since both of you are affected, it can be COVID, food poisoning, or typhoid as well. Do RT-PCR (reverse transcription-polymerase chain reaction), CBC (complete blood count), stool routine examination in that order. If RT-PCR is positive, need not proceed with the further tests. Nothing much to do. If fever persists for more than five days and oxygen dips, you need immediate medical attention. Otherwise, all will settle down.
Take symptomatic medicine like tablet Paracetamol.
Thanks for the reply.
These are some follow-up queries I have in this regard.
1) Whether Racecadotril 100 mg thrice daily can be taken along with Cifran CT twice daily?
2) For how many days diarrhea associated with COVID can continue?
3) What can be the next symptoms after COVID-induced diarrhea?
4) Whether diarrhea in COVID means it is going to be mild COVID for the patient?
5) Can I take Azithromycin as a preventive measure? If yes, please mention its dosage.
I am looking forward to your reply.
Welcome back to icliniq.com.
1) Yes you can take Racecodotril along with Cifran CT.
2) Usually, diarrhea associated with COVID can continue for three to seven days. But it can vary.
3) Any COVID-related issues. Like fatigue, breathlessness, cramps, it can be anything. And there is no rule that it should progress. It can subside with this diarrhea as well.
4) It can be. Most COVID infections are mild only.
5) Azithromycin has nothing to do with COVID as per the latest guidelines.
To conclude, if you are COVID positive, as of now, your symptoms are mild and nothing to worry about.
Was this answer helpful?|
Same symptoms doesn’t mean you have the same problem. Consult a doctor now!
.. she is not having a fever now. If fever has settled down then it means all bacterias are killed. These test may remain positive for some time or may be lifelong, so, not to chase the reports. Weakness will be there for few weeks. She should have a... Read fullCOVID-19 and Other Seasonal Co-Infections
Introductions: COVID-19 (the Coronavirus disease - 2019) has affected almost all the countries in the world ... With the symptoms of COVID-19... Read fullAre malaria and typhoid vaccines safe for a 9 month old baby?
Hi doctor,I am just wondering what is abutting and abutment of the nerve root means in a back issue. Please explain. What treatment is required for annular bulging and tear? Read full
Ask your health query to a doctor online?Ask a Family Physician Now